MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD TOUCHLESS URETHRAL CATHETER KIT WITH RED RUBBER CATHETER; TOUCHLESS CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARD TOUCHLESS URETHRAL CATHETER KIT WITH RED RUBBER CATHETER; TOUCHLESS CATHETER
Model Number 4A3053
Medical Device Problem Code Component Missing (2306)
Health Effect - Clinical Codes No Patient Involvement (2645); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/16/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bard touch less catheter having missing iodine in the last couple of months.The customer was using bard touch less for 18 years and this has been happened a few times, but never reported it.
 
Additional Manufacturer Narrative
The reported event was inconclusive due to poor sample condition.Visual evaluation of the returned sample noted two opened (within original packaging), unused touchless catheters.Based on the lot number on the packaging, the product is intended to be sold with iodine, so the lack of iodine in the product was unintentional.Visual inspection of the sample noted no obvious visible defects.It was noted that only the top view of the packaging was visible, so it could not be visually confirmed that there was no iodine included.A potential root cause for this failure could be ¿incorrect operation¿.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "instructions for use preparing for procedure: ¿ open kit and remove contents.¿ remove top of calibrated plastic bag as directed and open tube of lubricant.¿ by squeezing rigid collar, open neck of bag to form round shape.¿ empty tube of lubricant into top chamber of bag so that lubricant is deposited at bottom of chamber.(caution: care should be taken not to contaminate edges or inside of bag with fingers or tube.) ¿ open package of povidone-iodine swabs as directed.¿ prep urethral meatus and the area surrounding the meatus with swabs.¿ while squeezing rigid collar bring top chamber of bag over head of penis.¿ meatus should be pressed tight against rigid catheter guide.To feed catheter into urethra ¿ if user is predominately left-handed reverse hands suggested below.¿ stabilize penis with top chamber of bag between index and second finger of left hand.Place thumb and ring finger on opposite sides of rigid catheter guide recess to stabilize catheter.¿ with right hand grasp catheter through bag approximately 1¿ below rigid catheter guide and push catheter toward meatus.¿ stabilize catheter with thumb and ring finger through catheter guide recess and return right hand to position approximately 1¿ away.¿ repeat motions until catheter reaches bladder and urine starts to flow.(if some resistance is felt while moving catheter through urethra, change position of urethra with slight up or down movement of left hand while holding penis firmly within top chamber.)".
 
Event or Problem Description

Brand Name
BARD TOUCHLESS URETHRAL CATHETER KIT WITH RED RUBBER CATHETER
Common Device Name
TOUCHLESS CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
MDR Report Key10977914
Report Number1018233-2020-21547
Device Sequence Number11343543
Product Code FCM
UDI-Device Identifier00801741030680
UDI-Public(01)00801741030680
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K910653
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date05/31/2020
Device Model Number4A3053
Device Catalogue Number4A3053
Device Lot NumberNGBS3054
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/16/2020
Initial Date Received by Manufacturer 11/16/2020
Supplement Date Received by Manufacturer05/07/2021
Initial Report FDA Received Date12/09/2020
Supplement Report FDA Received Date05/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;